Alert archive / Washington / Wind Advisories in 2012
Wind Advisory 31, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Oct 19, 2012, 4:56 PM PDT for 5 counties in Washington. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2012, 4:56 PM PDT (23:56 UTC)
- Expired
- Oct 19, 2012, 9:44 PM PDT
- In force
- 5 hr
- Issued by
- NWS Pendleton, OR
Counties Benton County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 91 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.9 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1394 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
489 WWUS76 KPDT 192356 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 456 PM PDT FRI OCT 19 2012 ...VERY WINDY CONDITIONS THIS EVENING ACROSS PORTIONS OF SOUTH CENTRAL WASHINGTON THROUGH THIS EVENING... .STRONG PRESSURE GRADIENTS AHEAD OF A COLD FRONT ARE PRODUCING STRONG GUSTY WINDS ACROSS THE LOWER COLUMBIA BASIN OF WASHINGTON AND IN THE EASTERN END OF THE YAKIMA VALLEY. WAZ027-028-200600- /O.NEW.KPDT.WI.Y.0031.121019T2356Z-121020T0600Z/ YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH... YAKIMA...CONNELL...PROSSER...TRI-CITIES 456 PM PDT FRI OCT 19 2012 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * TIMING: VERY WINDY CONDITIONS WILL CONTINUE THIS EVENING UNTIL AROUND 11 PM AND THEN THEY WILL DIMINISH OVERNIGHT. * WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THROUGH THIS EVENING...THEN DECREASING OVERNIGHT. * IMPACTS: DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ RSC
1 follow-up statement
350 WWUS76 KPDT 200444 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 944 PM PDT FRI OCT 19 2012 WAZ027-028-200545- /O.CAN.KPDT.WI.Y.0031.000000T0000Z-121020T0600Z/ YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH... YAKIMA...CONNELL...PROSSER...TRI-CITIES 944 PM PDT FRI OCT 19 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. PRESSURE GRADIENTS HAVE WEAKENED AND STRONG WINDS ARE NO LONGER OCCURRING IN THE AREA. AS SUCH THE WIND ADVISORY HAS BEEN CANCELLED. BREEZY TO WINDY CONDITIONS WILL PERSIST IN THE LOWER COLUMBIA BASIN AND THE BLUE MOUNTAINS FOOTHILLS OVERNIGHT AND ON SATURDAY...BUT ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Oct 19, 2:56 PM PDT, 2 hours earlier.
Area forecast discussion, Oct 19, 2:56 PM PDT, 2 hours before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PENDLETON OR 256 PM PDT FRI OCT 19 2012 CORRECTED LONG TERM DISCUSSION TYPING ERRORS .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...AN UPPER TROUGH WILL DIG SOUTH OUT OF THE GULF ALASKA, ESTABLISHING ITSELF ALONG THE WEST COAST BY THE END OF THIS PERIOD. CURRENTLY A MOIST ONSHORE FLOW CONTINUES ACROSS THE REGION. SHOWERS WILL CONTINUE TO SLOP OVER THE WASHINGTON CASCADE CREST THIS EVENING. MEANWHILE A BAND OF ISOLATED TO SCATTERED SHOWERS ACROSS NORTHEAST OREGON AND EXTREME SOUTHEAST WASHINGTON WILL GRADUALLY DISSIPATE THIS EVENING. A STRONG COLD FRONT IS STILL ON TRACK TO MOVE ACROSS THE REGION FROM MIDNIGHT TO AROUND DAYBREAK. THIS FRONT WILL BRING COLDER TEMPS WITH LOWERING SNOW LEVELS SATURDAY. ALSO EXPECT SOME BREEZY AND GUSTY WINDS AHEAD AND BEHIND THE FRONT. MAY SEE THE STRONGEST GUSTS WITH THE FRONTAL PASSAGE EARLY SATURDAY MORNING. PRESSURE GRADIENTS WILL BE TIGHT ENOUGH TO KEEP WINDS UP THROUGH THE DAY SATURDAY, WITH WINDS AT SOME LOCATIONS POSSIBLY APPROACHING ADVISORY LEVELS. WILL NOT GO WITH ANY WIND ADVISORIES AT THIS TIME DUE TO CONTINUED UNCERTAINTY AND THE POSSIBLE LOCALIZED NATURE OF THE EVENT. THE ONSHORE FLOW WILL CONTINUE AND WILL SEE SLOP OVER SHOWERS NEAR THE CASCADE CREST SATURDAY THROUGH SUNDAY MORNING. ALSO ISOLATED TO SCATTERED SHOWERS WILL DRIFT EAST OF THE CASCADES AT TIMES SATURDAY THROUGH SUNDAY. SNOW LEVELS WILL RUN BETWEEN 3000 TO 4500 FEET SATURDAY AND SUNDAY AFTERNOON, BUT WILL BE BETWEEN 2000 AND 3500 FEET SATURDAY NIGHT AND SUNDAY MORNING. COULD SEE SNOW, POSSIBLY A INCH OR TWO, AT EASTON AND CLE ELUM CENTRAL WASHINGTON EARLY SUNDAY MORNING. WILL TAKE A FURTHER LOOK AT THIS SATURDAY FOR THE POTENTIAL OF AN EARLY SEASON ADVISORY. BY SUNDAY NIGHT THE UPPER LOW LOOKS TO EXTEND DOWN THE COAST TO CALIFORNIA. THERE IS THE POTENTIAL FOR A DISTURBANCE TO MOVE NORTH INTO THE REGION AT THAT TIME. THIS DISTURBANCE COULD BRING A COUPLE OF INCHES OF SNOW TO PORTIONS OF CENTRAL OREGON, DEPENDING ON STRENGTH AND TIMING. 90 .LONG TERM...MONDAY THROUGH FRIDAY...EXTENDED MODEL SOLUTIONS START OUT IN GOOD AGREEMENT SHOWING A LARGE MID/UPPER LEVEL LONG WAVE TROUGH FROM THE GULF OF ALASKA SOUTHEASTWARD TO THE OFFSHORE WATERS IN THE NE PACIFIC NEAR 130W WITH A STRONG MID/UPPER LEVEL SHORT WAVE ROTATING FROM THE BASE OF THE TROUGH INLAND INTO NORTHERN CALIFORNIA AROUND DAYBREAK MONDAY MORNING AND MOVING RAPIDLY INTO THE FORECAST AREA MONDAY AFTERNOON. THE SHORT WAVE WILL STEER A SURFACE LOW TO THE NE ALONG A COLD FRONT AND BRING THE LOW INTO CENTRAL OREGON ON MONDAY FOR A GOOD CHANCE OF SHOWERS AT LOWER ELEVATIONS AND SHOWERS LIKELY IN THE MOUNTAINS DURING THE DAY ON MONDAY. THE LONG WAVE TROUGH MOVES TO THE SOUTHEAST AND DUE SOUTH OF THE QUEEN CHARLOTTE ISLANDS MONDAY NIGHT/TUESDAY THUS ALLOWING A COUPLE OF FAST MOVING DISTURBANCES TO MOVE THROUGH THE BASE OF THE LONG WAVE TROUGH AND ACROSS THE PACIFIC NORTHWEST MONDAY NIGHT/TUESDAY FOR A CHANCE OF SHOWERS THROUGH TUESDAY AFTERNOON. THE LATEST 12Z GFS AND ECMWF MODEL RUNS SHOW DIVERGING SOLUTIONS ON TUESDAY IN TERMS OF HOW EACH MODEL HANDLES THE LONG WAVE TROUGH AND THE NORTHERN JET STREAM IN THE CIRCULATION ON THE SOUTHERN SECTOR OF THE LOW. TUESDAY NIGHT THE ECMWF DEVELOPS A SURFACE LOW AND ASSOCIATED MID/UPPER LEVEL SHORT WAVE FROM 130-135W NEAR 41N AND THEN TAKE THIS SYSTEM RAPIDLY EAST AND INLAND ALONG THE OREGON/NORTHERN CALIFORNIA COAST ON THURSDAY. IN CONTRAST TO THE ECMWF SOLUTION FOR TUESDAY NIGHT, THE GFS MODEL DEVELOPS THE SURFACE LOW AND ASSOCIATED MID/UPPER LEVEL SHORT WAVE FARTHER WEST FROM 140-145W NEAR 44N AND THEN TAKES THIS SYSTEM EASTWARD TO 133W (STILL OFFSHORE) BY WEDNESDAY AFTERNOON AND FINALLY MOVES THE SYSTEM TO THE OREGON COAST LATE WEDNESDAY NIGHT AND ACROSS CENTRAL OREGON ON THURSDAY. AS SUCH THERE IS A DIFFERENCE OF 24 HOURS AS WHEN EACH MODEL TAKES THIS SYSTEM INTO THE PACIFIC NORTHWEST DURING THE WEDNESDAY/THURSDAY TIMEFRAME. THURSDAY NIGHT AND FRIDAY BOTH THE GFS AND ECMWF MODELS BUILD A MID/UPPER LEVEL RIDGE OF HIGH PRESSURE ALONG 130W WITH A RELATIVELY DRY NORTHWEST FLOW ALOFT ON THE EASTERN FLANK OF THE RIDGE OVER THE INTERIOR PACIFIC NORTHWEST THUS HINTING AT THE START OF A DRYING TREND AS THE RIDGE MOVES EAST INTO THE REGION FRIDAY NIGHT. POLAN && .PREVIOUS AVIATION DISCUSSION...18Z TAFS...AT 11 AM A COLD FRONT WAS MOVING THROUGH THE FOOTHILLS OF THE BLUE MOUNTAINS. THE FRONT AND ASSOCIATED SHOWERS WILL IMPACT THE BLUE MOUNTAINS FOR SEVERAL MORE HOURS. AS SUCH CLOUD BASES CURRENTLY 6000 TO 8000 FEET AGL AT KPDT AND KALW WILL RISE AS SHOWERS TAPER OFF THIS AFTERNOON WITH CLOUD BASES LOWERING AGAIN AFTER 22Z/19TH AS ANOTHER AREA OF SHOWERS MOVES OVER KPDT AND KALW FROM 00Z-05Z/20TH. RAIN SHOWERS WILL BEGIN INCREASING AGAIN AREAWIDE AFTER 06Z TONIGHT AS THE NEXT SYSTEM PUSHES ANOTHER, STRONGER COLD FRONT ACROSS THE FORECAST AREA. THE INITIAL COLD FRONT TODAY WILL TIGHTEN PRESSURE GRADIENTS LATE THIS MORNING AND ALL TAF SITES WILL HAVE WINDS OF 15 TO 23 KTS WITH GUSTS TO 30 KTS AFTER 18Z AND CONTINUE THROUGH TOMORROW MORNING. AN EXCEPTION WILL BE KRDM AND KBDN, WHERE WINDS WILL DROP BELOW 15 KTS AFTER 07Z TONIGHT. POLAN && .PRELIMINARY POINT TEMPS/POPS... PDT 45 56 35 53 / 50 20 20 20 ALW 49 58 39 55 / 50 20 20 30 PSC 47 62 36 58 / 20 20 10 20 YKM 37 57 30 54 / 20 20 30 30 HRI 46 61 34 57 / 30 20 10 20 ELN 39 55 31 52 / 30 20 30 30 RDM 38 53 26 51 / 20 20 10 20 LGD 42 54 29 52 / 60 30 20 20 GCD 41 56 34 54 / 50 20 10 20 DLS 47 59 37 55 / 30 20 40 30 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX SATURDAY : GREEN SUNDAY : GREEN MONDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 90/99/99
Hazardous weather outlook, Oct 19, 6:00 AM PDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 600 AM PDT FRI OCT 19 2012 ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521- 201230- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- 600 AM PDT FRI OCT 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A LOW PRESSURE SYSTEM AND COLD FRONT WILL PASS ACROSS THE AREA TODAY PRODUCING CLOUDS AND SHOWERS. PRESSURE GRADIENTS WILL TIGHTEN AND CREATE BREEZY TO WINDY CONDITIONS OVER PORTIONS OF THE REGION LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. NOTICEABLY COOLER TEMPERATURES ARE EXPECTED THIS WEEKEND WITH LOWERING SNOW LEVELS. IN ADDITION...BREEZY TO WINDY CONDITIONS ARE EXPECTED SATURDAY. A LOW PRESSURE SYSTEM WILL REMAIN OFF THE COAST OF OREGON AND WASHINGTON FOR THE NEXT SEVERAL DAYS. THE LOW WILL CONTINUE TO SPIN DISTURBANCES INTO THE TWO STATE AREA THROUGH THE WEEKEND. THIS WILL KEEP THE CLOUDS AND SHOWERS IN THE FORECAST INTO THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.
Nearby
Wind Advisories in Washington, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.